Alert archive / Idaho / Flash Flood Warnings in 2014
Flash Flood Warning 34, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 7, 2014, 4:48 PM MDT for Madison County, Teton County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2014, 4:48 PM MDT (22:48 UTC)
- Expired
- Aug 7, 2014, 7:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
Counties Madison County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 134 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.8 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1722 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
948
WGUS55 KPIH 072248
FFWPIH
IDC065-081-080145-
/O.NEW.KPIH.FF.W.0034.140807T2248Z-140808T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
448 PM MDT THU AUG 7 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN MADISON COUNTY IN SOUTHEAST IDAHO...
NORTHWESTERN TETON COUNTY IN SOUTHEAST IDAHO...
* UNTIL 745 PM MDT
* AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE POTENTIAL FOR FLASH FLOODING FROM A STATIONARY THUNDERSTORM OVER
THE BIG HOLE MOUNTAINS.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
WARM CREEK...PACKSADDLE CREEK...MILK CREEK...AND OTHER SMALLER
TRIBUTARIES IN THE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. WHEN ENCOUNTERING FLOODED ROADS MAKE THE
SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4370 11129 4375 11148 4392 11147 4391 11141
4394 11138 4394 11136 4381 11124
$$
HUSTON2 follow-up statements
724
WGUS75 KPIH 072359
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
559 PM MDT THU AUG 7 2014
IDC065-081-080145-
/O.CON.KPIH.FF.W.0034.000000T0000Z-140808T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TETON ID-MADISON ID-
559 PM MDT THU AUG 7 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR
NORTHEASTERN MADISON AND NORTHWESTERN TETON COUNTIES...
AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT PROMPTED THE FLASH FLOODING WARNING HAD
WEAKENED WITH MODERATE RAIN SHOWERS REMAINING OVER THE WARNED AREA.
THUS THE THREAT OF FLASH FLOODING ALONG WARM CREEK...MILK
CREEK...AND PACKSADDLE CREEK CONTINUES THROUGH 745 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4370 11129 4375 11148 4392 11147 4391 11141
4394 11138 4394 11136 4381 11124
$$
HUSTON305
WGUS75 KPIH 080129
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
729 PM MDT THU AUG 7 2014
IDC065-081-080139-
/O.CAN.KPIH.FF.W.0034.000000T0000Z-140808T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TETON ID-MADISON ID-
729 PM MDT THU AUG 7 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
MADISON AND NORTHWESTERN TETON COUNTIES...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS DISSIPATED AND MOVED
OUT OF THE AREA.
LAT...LON 4370 11129 4375 11148 4392 11147 4391 11141
4394 11138 4394 11136 4381 11124
$$
HUSTONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 1:14 PM MDT, 3 hours 34 minutes earlier.
Area forecast discussion, Aug 7, 1:14 PM MDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 114 PM MDT THU AUG 7 2014 .DISCUSSION...THE LOW PRESSURE SYSTEM THAT HAS BROUGHT HEAVY RAIN TO THE AREA OVER THE PAST COUPLE DAYS IS BEGINNING TO MOVE EASTWARD. THE LOW IS LOCATED NEAR THE IDAHO/UTAH BORDER AND WILL CONTINUE TO MOVE EASTWARD THROUGH THE NIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGHOUT THE AFTERNOON...MOST NOTABLY IN THE MOUNTAINS AND HIGHLANDS. SIMILAR TO CONDITIONS ON WEDNESDAY...HEAVY DOWNPOURS ALONG WITH SMALL HAIL ARE THE PRIMARY THREATS FROM THESE STORMS THIS AFTERNOON AND TONIGHT. SLIGHTLY DRIER AIR WILL WORK INTO THE REGION FOR THE WEEKEND. HOWEVER THE ATMOSPHERE IS STILL VERY MOIST WITH PRECIPITABLE WATER VALUES AROUND 0.9 INCHES. THE GFS AND NAM BOTH SHOW THUNDERSTORMS MOVING THROUGH THE CENTRAL MOUNTAINS TOMORROW AFTERNOON...NOT SO CERTAIN IN OTHER LOCATIONS. WILL ISSUE A FLASH FLOOD WATCH FOR FRIDAY AFTERNOON PRIMARILY FOR BLAINE COUNTY AND THE BEAVER CREEK BURN SCAR. CONVECTION LOOKS A LITTLE MORE WIDESPREAD ON SATURDAY AS AN UPPER LEVEL SHORTWAVE TROUGH WILL MOVE THROUGH THE REGION. ONCE AGAIN...HEAVY RAIN IS POSSIBLE WITH THUNDERSTORMS. THE THREAT FOR ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS WILL PERSIST THROUGH AT LEAST MIDWEEK AS MODELS CONTINUE TO INDICATE THAT MONSOONAL FLOW WILL PERSIST OVER THE REGION. VALLE && .AVIATION...HAVE SHOWERS AND VICINITY THUNDERSTORMS AT ALL TAF SITES TODAY WITH MOST DEVELOPING NEAR SUN AND BYI EARLY. EXPECT VFR CONDITIONS EVEN IN SHOWERS BUT COULD SEE POCKETS OF MVFR IN HEAVIEST DOWNPOURS. EXPECT ISOLATED SHOWERS AND THUNDERSTORMS AGAIN FRIDAY BUT EXPECT COVERAGE TO BE LESS WITH SUN MOST LIKELY SITE TO GET ACTIVITY. DO NOT EXPECT STRONG WINDS EXCEPT NEAR THUNDERSTORM OUTFLOW. GK && .FIRE WEATHER...THE EXTREMELY MOIST AIRMASS INFLUENCED BY UPPER LEVEL LOW PRESSURE SYSTEM MOVING THROUGH IDAHO TODAY REMAINS IN PLACE. VERY HIGH HUMIDITY CONTINUES WITH WIDESPREAD SHOWERS AND ISOLATED TO WIDELY SCATTERED THUNDERSTORMS EXPECTED THROUGH EARLY EVENING. EXPECT SLIGHTLY DRIER CONDITIONS FRIDAY BUT HUMIDITY SHOULD REMAIN WELL ABOVE CRITICAL LEVELS. EXPECT ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ONCE AGAIN WITH LESS RAIN COVERAGE EXPECTED. GK && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT IDZ017>025-031-032. FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING IDZ031. &&
In the hours before
Special weather statement, Aug 7, 3:42 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 342 PM MDT THU AUG 7 2014 IDZ022-023-072245- ONEIDA ID-BANNOCK ID- 342 PM MDT THU AUG 7 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO NORTHEASTERN ONEIDA COUNTY IN SOUTHEAST IDAHO AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NORTHWEST OF MALAD...MOVING NORTH AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN THROUGH 445 PM MDT. LOCATIONS IMPACTED INCLUDE... RURAL EASTERN ONEIDA COUNTY... RURAL SOUTHERN BANNOCK COUNTY... MALAD SUMMIT... LAT...LON 4219 11241 4248 11234 4238 11200 4214 11227 TIME...MOT...LOC 2141Z 202DEG 5KT 4222 11229 HUSTON
Special weather statement, Aug 7, 3:49 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
349 PM MDT THU AUG 7 2014
IDZ020-023-072245-
BINGHAM ID-BONNEVILLE ID-
349 PM MDT THU AUG 7 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
EAST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES EAST OF GOSHEN. THIS STORM WAS NEARLY
STATIONARY.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AS IT LIFTS SLOWLY NORTH TOWARD BONE THROUGH 445 PM MDT.
LOCATIONS IMPACTED INCLUDE...
BONE...
LAT...LON 4317 11169 4317 11187 4324 11190 4327 11187
4328 11192 4340 11198 4341 11161
TIME...MOT...LOC 2148Z 177DEG 2KT 4324 11178
HUSTONSpecial weather statement, Aug 7, 3:57 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
357 PM MDT THU AUG 7 2014
IDZ019-020-072300-
JEFFERSON ID-BONNEVILLE ID-MADISON ID-FREMONT ID-
357 PM MDT THU AUG 7 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME SOUTH CENTRAL FREMONT COUNTY IN EASTERN IDAHO
CENTRAL MADISON COUNTY IN SOUTHEAST IDAHO
EXTREME NORTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
EXTREME SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF POPLAR...MOVING NORTH AT 5 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN THROUGH 500 PM MDT.
LOCATIONS IMPACTED INCLUDE...
ARCHER...
LAT...LON 4362 11153 4363 11161 4361 11163 4362 11178
4392 11182 4390 11145
TIME...MOT...LOC 2157Z 184DEG 4KT 4371 11165
HUSTONSpecial weather statement, Aug 7, 4:25 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 425 PM MDT THU AUG 7 2014 IDZ019>021-023-072315- TETON ID-JEFFERSON ID-BINGHAM ID-BONNEVILLE ID-MADISON ID- 425 PM MDT THU AUG 7 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN MADISON COUNTY IN SOUTHEAST IDAHO CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO EAST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO EXTREME SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO WESTERN TETON COUNTY IN SOUTHEAST IDAHO AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NUMBER OF STRONG THUNDERSTORMS EXTENDING FROM SOUTH OF BONE TO THE BIG HOLE MOUNTAINS EAST OF REXBURG. THESE STORMS WERE NEARLY STATIONARY AND ARE EXPECTED TO PRODUCE WIND GUSTS UP TO 40 MPH AND HEAVY RAIN THROUGH 515 PM MDT. LOCATIONS IMPACTED INCLUDE... RURAL EASTERN BINGHAM COUNTY... CENTRAL BONNEVILLE COUNTY... EASTERN MADISON COUNTY... WESTERN TETON COUNTY... LAT...LON 4323 11140 4315 11206 4383 11169 4385 11127 TIME...MOT...LOC 2222Z 319DEG 0KT 4322 11192 HUSTON
Special weather statement, Aug 7, 4:27 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 427 PM MDT THU AUG 7 2014 IDZ017-018-031-032-072330- BUTTE ID-BLAINE ID-CUSTER ID- 427 PM MDT THU AUG 7 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN CUSTER COUNTY IN CENTRAL IDAHO CENTRAL BLAINE COUNTY IN CENTRAL IDAHO EXTREME WEST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS EXTENDING FROM 16 MILES SOUTH OF CHILLY TO 9 MILES NORTHWEST OF GROUSE...MOVING SOUTH AT 20 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH BRIEF HEAVY RAIN THROUGH 530 PM MDT. LOCATIONS IMPACTED INCLUDE... RURAL NORTHERN BLAINE COUNTY... RURAL SOUTHEASTERN CUSTER COUNTY... RURAL WESTERN BUTTE COUNTY... RURAL CENTRAL BLAINE COUNTY... RURAL SOUTHWESTERN BUTTE COUNTY... LAT...LON 4391 11401 4384 11363 4331 11364 4343 11418 TIME...MOT...LOC 2227Z 006DEG 19KT 4384 11394 4378 11369 HUSTON
Special weather statement, Aug 7, 4:35 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
435 PM MDT THU AUG 7 2014
IDZ021-072315-
BINGHAM ID-POWER ID-BANNOCK ID-
435 PM MDT THU AUG 7 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
NORTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO
SOUTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WEST OF POCATELLO...MOVING SLOWLY NORTHWEST AT 5
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. INDIVIDUALS LIVING ON THE WEST BENCH MAY SEE SWIFT
WATER RUNNING DOWN NORMALLY DRY GULLIES AND STREATS THROUGH 530 PM
MDT.
LOCATIONS IMPACTED INCLUDE...
CHUBBUCK...
POCATELLO WEST BENCH...
LAT...LON 4295 11270 4303 11248 4284 11240 4283 11242
4280 11249
TIME...MOT...LOC 2234Z 142DEG 4KT 4287 11247
HUSTONThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:29 PM MDT | Special Weather Statement | PIH | Custer | 61 min |
| Aug 7, 6:39 AM MDT | Special Weather Statement | PIH | Bingham, Power | 51 min |
| Aug 7, 7:51 AM MDT | Special Weather Statement | PIH | Bannock, Bingham, Power | 84 min |
| Aug 7, 2:13 PM MDT | Flash Flood Warning | PIH | Blaine | 3 hr |
| Aug 7, 3:31 PM MDT | Special Weather Statement | PIH | Bonneville | 59 min |
| Aug 7, 3:42 PM MDT | Special Weather Statement | PIH | Oneida | 63 min |
| Aug 7, 3:49 PM MDT | Special Weather Statement | PIH | Bonneville | 56 min |
| Aug 7, 3:57 PM MDT | Special Weather Statement | PIH | Madison | 63 min |
| Aug 7, 4:25 PM MDT | Special Weather Statement | PIH | Bonneville, Madison | 50 min |
| Aug 7, 4:27 PM MDT | Special Weather Statement | PIH | Blaine | 63 min |
| Aug 7, 4:35 PM MDT | Special Weather Statement | PIH | Power | 40 min |
| Aug 7, 4:58 PM MDT | Special Weather Statement | PIH | Bannock | 47 min |
| Aug 7, 5:12 PM MDT | Special Weather Statement | PIH | Jefferson | 48 min |
| Aug 7, 5:27 PM MDT | Special Weather Statement | PIH | Custer | 63 min |
| Aug 7, 5:30 PM MDT | Special Weather Statement | PIH | Blaine | 60 min |
| Aug 7, 5:49 PM MDT | Special Weather Statement | PIH | Fremont | 56 min |
Nearby
Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.